Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

abdominal pains - too much ibuprofen?

(11 Posts)
IceColdToes Mon 24-Oct-11 14:21:00

Hi

I've got a dental problem (another story) but have been in pain for several weeks now. Am going to get a 2nd opinion and am booked in to see a different dentist next week ... but ... I have been taking nurofen for weeks now and the past few days I've had awful pains - do you think it's having had too many painkillers? I stopped the painkillers when the stomach pains started (so now my mouth is killing) sad but stomach pains haven't gone away.

Any suggestions? If it is the nurofen causing the pains wouldn't they have stopped once I stopped taking them?

Many thanks

BedatHogwarts Mon 24-Oct-11 14:23:57

Have you been taking ibuprofen on an empty stomach at all? They should always be taken with or after food as they can irritate the stomach lining.

IceColdToes Mon 24-Oct-11 14:27:54

Mainly at bedtime and in the night as sore tooth has been driving me nuts. So maybe yes. If I've damaged my stomach lining do you know what I should do? Am feeling crap and it's a shame for DCs being half term. Thanks

BedatHogwarts Mon 24-Oct-11 14:41:41

I don't know sorry. Hopefully someone with medical knowledge will be along soon, or phone NHS direct? smile

IceColdToes Mon 24-Oct-11 14:49:01

Thanks BedatHogwarts smile

2old2beamum Mon 24-Oct-11 17:14:39

I can't take Ibruprofen at all horrendous abdo pain. If desperate I take Paracetamol & Dihydrocodeine they are strong but effective. Can be bought from Boots. They do bung your bum up BTW. Dentist recommended them.

HaveALittleFaithBaby Tue 25-Oct-11 06:48:50

If you need ibuprofen, which may be the nest drug cos of it's antiinflammatory qualities well, actually regardless I'd go to your GP. Ibu is harsh on the stomach but could be managed with a drug to protect your stomach. while codiene based products are great, as 2old says, they do.cause constipation. I think you need dental.advice re the original problem and medical advice re the abdo pain and pain management. Hope you feel better soon.

purplewednesday Tue 25-Oct-11 08:31:50

Ibuprofen on an empty stomach can cause ulcers.

Stop taking it and see a Dr today - either emergency GP appointment or NHS walk in centre.

You may need an additional drug to protect your stomach lining, or different painkillers but it is potentially dangerous to carry on as you are.

Iamseeingstars Tue 25-Oct-11 08:42:02

Have a quick search for Gastritis. This is inflammatin of the stomach often caused by ibuprofen and aspirin

shitmagnet Tue 25-Oct-11 10:05:34

Message withdrawn at poster's request.

IceColdToes Tue 25-Oct-11 16:53:29

Thanks everybody. Saw GP today and he gave me tablets to slow down acid ... so fingers crossed smile Apparently aspirin and ibuprofen can cause ulcers. Oh joy !!!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now